Can Yoga reduce bleeding for women with APS?

Before being diagnosed with APS and taking blood thinners (Warfarin for me)..I had very less bleeding which was expected since i had Poly cystic ovary (PCOS). But now periods are a nightmare. HAd been hospitalised and put on Clexane injections once..that doctor has told me that heavy bleeding is a known side effect of APS and blood thinners.

My question is, can Yoga or any particular exercise help reduce it? Is there any natural remedy for this?

I am yet to start a family so ablation would not be an option. Please suggest. Thanks.

8 Replies

  • Hi

    I would be surprised if it did, to be honest.

    I had bleeding when I was on Warfarin but I also had clots too. I'm much happier on Fragmin, which is similar to Clexane.


  • Im on my third coil, my first two I had ' normal' bleeding, for me my monthlies where painful, heavy, mood swinging events, I got my third coil earlier this year, and have been attending a tutored yoga class ( rather than at home yoga) and my periods are down to a day... And ( without being to detailed) not a lot to show for it.... It could be a coincidence, but I believe that it does help, and even if it's all I my mind, its what works for you! There I no harm in trying! Good luck & best wishes Sarahx

  • Thank u Sarah, good luck to you as well,,, :)

  • Hi, Warfarin definitely makes it heavy. I had issues with very low Ferritin issues as a result. Pilates and meditation did nothing to reduce heaviness it was only when I received the merina coil that period became manageable and ferritin stabilised. I think you will find Yoga still a great option for those with APS to increase energy levels however.

  • Hi, it's miserable living with heavy flow. Before I had an ablation, I was prescribed progesterone. There are a couple of brands. Usually used to delay a period. Unfortunately they do mess around with ovulation. Since you wish to have a family, you really should be referred to a gyny consultant. As it's a delicate balance. Usually things only get heavier.....

    Good luck to you.

  • I always had extremely heavy cycles that made me physically ill. It wasn't until I went on birth control that I had any relief. Of course, now I've had to switch to the progesterone-only form of the pill and was told it should still do a good job of regulating my cycles. I would talk to your OBGYN about your options.

    As far as yoga, I enjoy it and practice regularly. I don't see a difference in my flow but it has helped energize me and relieve cramps and relax. I have a lot of muscle pain and it helps that and can help with some of the menstrual symptoms, but I don't know about reducing the actual flow.

  • Yoga will not help. I have been taking warfarin since 2004, I have had nose bloods, the INR was checked, it was not the INR level, that was within range, I have had several bleeds in the eyes, I bruised easily, an extremely large bruise on the side of my left thigh, I did not knock myself. Prior to the use of warfarin, for many years I had nose bleeds and heavy periods. Each time I worked on the down facing dog, or any position where the head was lower thanmy heart, I had a nose bleed. I carry a small envelope with a few cotton wool balls, I use part of the cotton wool to put just inside my nostril to stop the blood.

    Recently I had my yearly medication review and I was told there was a problem with the platelets, it seems I have thrombocytopenia. I was told I have had that condition for many years. I can understand now what was causing that condition. There are other medications that can cause low platelet levels. warfarin is one, in my case that was not responsible, I may have been born with it. I need to look into that in greater detail.

    If you do attend a yoga class, please ensure your teacher has full knowledge of your condition , do not work on press ups, such as the plank, avoid cat position, pose of the child, bridge, any position where the head is lower than the heart. Do not work from books.

    I hope this will be useful.

  • Sorry to hear about all the troubles u went through...i have faced most of it myself...thank you about all the information on Yoga, i will definitely keep all that in mind...anyway, i hope you had the correct diagnosis and on the right track with the correct meds...take care!! :) :)

You may also like...